I had Botox injection 2 yrs ago on the sides of my nose & down before nose tip.Few months later, a small rice grain size cyst was noted on left side of injection site & it's movable. It harden after sometime & became part of my bridge.It gave me a little wide look on my nose but I noticed that no creases recur on the area. Now a new same growth on the other side is noted. What could this be? Can botulinum still be in active stage to multiply after 2 years?What are the other post complications?
Can Botulinum Grow in the Injection Site Even After Sometime?
Doctor Answers (9)
There is no botulinum in BOTOX, Xeomin, or Dysport.
Botulinum would be the active bacteria. It would be extraordinarily ill advised to be injected with the organism that makes botulinum toxin. The toxin is a byproduct of the bacteria. The manufactures takes steps to ensure there are no bacteria in the cosmetic product that is used to treat you. What you get is the highly purified protein known as botulinum toxin A when you get a BOTOX service. This product as a clinical effect for about 4 to 6 months after the treatment and then it is gone. So I can assure you that there is not active bacteria from your treatment 2 years ago because you were never injected with bacteria in the first place.
What you are describing in an inclusion cyst. This could have been caused by trapping a small bit of skin under the skin surface. This could be caused by the needle used to inject your BOTOX treatment or from some other cause. Cysts like this are very common. I recommend getting assessed by a dermatologist. Removing this cyst is a very simple office procedure when they are small.
Botox and cysts
First, Botox is not botulinum bacteria, so there is no risk of it growing and causing an infection directly. Botox is just the toxin excreted by the bacteria. Second, these growths, if they are cysts, could be from the injection alone, regardless of what was injected. Rarely, cells from the surface of the body to be pushed under the surface during injection, where can form cysts. But even just as likely, these just formed spontaneously and aren't related.
Web reference: http://utahoc.com/botox-dysport-and-xeomin/
Botox can not change over time
There is no active Botulinum or bacteria in Botox and it is not possible that it would grow or change with time.
You might also like...
Botox in the nose
I suggest seeing a board certified dermatologist to evaluate your growths. Given the time frame, they are unlikely to be from botox injections. Cysts and other benign growths are very common on the nose, and tendency increases with age. A dermatologist can help determine if the growths are harmless or if they need more evaluation.
Botulinum toxin doesn't grow
What you have is not growing from the Botox injection. Botulinum Toxin A is what Botox is, and it's a derivative of a form of bacteria; it is actually a protein, which is why it's dissolved over time and goes away. Is is NOT a bacteria itself. It does not grow. Often if people have cysts, they are more prone to get more, and to get them even in the exact same place. So it's not surprising that you have another similar cyst. It's absolutely not the Botox though.
Botox and acne and cysts
Cysts and acne are common problems, unrelated to botulinum toxin injection. Botox is not live bacteria. It is safe
Botulinum does not grow after injection
Botox, Xeomin, and Dysport are all purified botulinum and there is really no way it could grow. In any case, this is a question for your injector.
Can Botox cause cysts?
Hi Clave. The issue you are describing would not be related to a Botox injection. Post treatment complications from Botox involve a saggy brow or eyelid, very slight swelling or bruising and redness around the injection site.
Very rarely, you may have flu-like symptoms or even a headache shortly after. Nothing like what you are describing.
Botox and nodules
From what you've described, it doesn't sound like a side-effect (even short term), of Botox injection. If you've had any dermal filler in the area, that could be more likely but wouldn't necessarily harden up like you've said. I would consult with a reputable provider for best assessment of the area and what treatment options might be available to you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.